Reactions 1680, p166 - 2 Dec 2017
Crusting and discomfort: case report
A 51-year-old man experienced crusting and discomfort
during treatment with imiquimod [duration of treatment to
reaction onset and outcome not stated].
The man presented with intense pruritic lesions on the
penis, pubis, scrotum and gluteal region from three years. His
history was significant for basal cell carcinoma on the bridge of
the nose (treated with surgery), seborrhoeic dermatitis,
idiopathic erythema nodosum and facial herpes simplex. Bases
on his symptoms inverse psoriasis was suspected.
Subsequently, he received acitretin and betamethasone, but
no improvement was noted. Thereafter, investigations led to
the diagnosis of extensive multifocal genital and perineal
squamous cell carcinoma in-situ (SCCIS). Consequently, his
treatment was started with 5% topical imiquimod cream five
times a week. However, after three months of therapy, little
improvement was noted. Additionally, he was unable to
tolerate a longer course due to crusting and discomfort, even
with rotation of application sites.
The man’s imiquimod therapy was switched to fluorouracil
Author comment: "The patient was treated with
imiquimod cream 5% five times per week. Little
improvement occurred after 3 months of therapy. A longer
course, even with application site rotation, could not be
tolerated because of crusting and discomfort."
Worley B, et al. p16+ Squamous cell carcinoma in situ masquerading as genital
psoriasis. JAAD Case Reports 3: 542-545, No. 6, Nov 2017. Available from: URL:
http://doi.org/10.1016/j.jdcr.2017.07.017 - Canada
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved